Thanks for contacting Just Answer...
Let me see if I can help here.....
I am sorry you are in this very trying situation. Based on what you have posted, it is good that you have an appointment with a psychiatrist (psychiatric evaluation as you stated). He may benefit from medication in addition to the school social worker counseling. He may also benefit from seeing a counselor in a more therapeutic setting. Nothing against the school social worker, but I imagine s/he has a large caseload whereas a therapist in private practice can give your son more specific attention.
I hope I have helped so far, but I don't know what else to say in the absence of a specific question. I see you are off line, so when you get back on please post your specific question and I will be alerted by E mail. After I get the E mail I will get to you as soon as I can.
Oh... I see you have joined the chat. Can you identify your specific question?
What do you think it could be? he only seems to have the problem at school
That is a good question. It is interesting that this only happens at school but - It is possible that it is a form of schizophrenia or schizo-affective disorder brought on by anxiety.
To be honest, it would be impossible for me (or anyone) to say without a face to face examination - it would also not be ethical or in his best interest to do so either.
i understand that, just wanted some clues
Having said that.... I am very pleased that he will get a psychiatric evaluation soon.
In addition to the psychiatric....
I also suggest a full psychological evaluation.
There is a difference in the two that is significant....
In this case I strongly recommend both!
The psychiatric is vital and for sure the first step, but.....A psychological will actually be more in depth, take more time and be just as valuable in this case.
will he need to be hositalized for this
It must be very challenging to have to deal with this as a parent to say the absolute least...
In some cases hospitalization is necessary, but I have read nothing that you have posted that would indicate that he will be hospitalized even for one day.
Having said that, it will be important for you and his other family to realize that he needs you to take on certain other (additional) roles in his care.
The psychiatrist may very well prescribe medication...
There are of course side effects to all medications..... but....
it is challenging because he seems normal, other than the voices so we will do what is best along the help of God. medication along with therapy we will get through this
what kind of side effects?
As I say with all my clients, you have to weigh the benefits of taking meds against the detriments of carrying on as you have been.
It depends on the medication prescribed and the individual. It could be loss of appetite, trouble sleeping, etc. However, these side effects are usually minimal and your psychiatrist will explain all these to you if s/he does in fact prescribe meds.
I agree the benefits outwiegh the risks
You mentioned trusting God - please know that I pray for my clients - the ones I see in person as well as the ones I know on Just Answer. You and your family will be in my prayers.
thanks i believe God
I hope I have helped and I wish you peace. If you continue as you have - that is to say, managing a good family, addressing concerns as they arrive, seeking help when it's called for - based on my experience there is a very high probability of success and happiness. It won't always be easy, but it will be manageable.
If you are satisfied with my efforts, please don't forget to click on the green accept button because that is the only way I can get paid for my work. Thank you and God bless.